Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 29, 2001, 3:25 AM CST for 4 counties in Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 29, 2001, 3:25 AM CST (09:25 UTC)
- Expired
- Jan 29, 2001, 4:30 AM CST
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 12:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 290931
SVRSHV
TXC347-365-401-419-291030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 AM CST MON JAN 29 2001
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS
SHELBY COUNTY IN EASTERN TEXAS
PANOLA COUNTY IN NORTHEAST TEXAS
RUSK COUNTY IN NORTHEAST TEXAS
* UNTIL 430 AM CST
* AT 325 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A BAND OF SEVERE THUNDERSTORMS THAT EXTENDED FROM
NEAR MOUNT ENTERPRISE IN RUSK COUNTY TO NEAR APPLEBY IN NACOGDOCHES
COUNTY TEXAS. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT
NEAR 45 MPH. THE THUNDERSTORMS WILL MOVE INTO THE WESTERN SECTIONS
OF PANOLA AND SHELBY COUNTIES.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
2 MILES NORTHWEST OF GARRISON AT 335 AM CST
3 MILES NORTHWEST OF TIMPSON AT 340 AM CST
9 MILES NORTHWEST OF TENAHA AT 345 AM CST
4 MILES SOUTHEAST OF CARTHAGE AT 355 AM CST
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS
SHELBY COUNTY IN EASTERN TEXAS
PANOLA COUNTY IN NORTHEAST TEXAS
RUSK COUNTY IN NORTHEAST TEXAS
UNTIL 430 AM CST.
LAT...LON 3174 9478 3161 9462 3172 9419 3231 9411
3236 9448 3232 9495What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 3:15 AM CST, 10 minutes earlier.
Area forecast discussion, Jan 29, 3:15 AM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 AM CST MON JAN 29 2001 STRONG COLD FRONT IS NOW MARCHING ACROSS THE NORTHWEST PART OF THE FORECAST AREA WITH A LARGE AREA OF SHOWERS AND THUNDERSTORMS ALONG AND BEHIND THE FRONT FROM INTERSTATE 20 NEAR LONGVIEW NORTH TO THE RED RIVER IN SOUTHEAST OKLAHOMA. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 500 AM FOR EAST TEXAS WITH DAMAGING WINDS THE MAIN THREAT. CURRENTLY STRONGEST STORMS ARE IN EXTREME NORTHEAST TEXAS. MAIN PROBLEM IN THIS MORNINGS FORECAST IS MOVEMENT OF THE FRONT AND ITS AFFECT ON WINDS...PRECIPITATION AND TEMPERATURES. A SQUALL LINE WILL LIKELY BE APPROACHING THE AR/TX BORDER AND TX/LA BORDER ABOUT THE TIME THE FORECAST IS SENT PER SPCS OUTLOOK AND CURRENT RADAR TRENDS. DEEP LAYER SHEAR PROFILES ARE QUITE STRONG WITH 100 KT SOUTHWEST FLOW OVERTOP A 65-70 KT SOUTHERLY LOW LEVEL FLOW. UPPER LOW OVER EASTERN COLORADO WINDS UP AND MOVES EAST TODAY INTO KANSAS AND THEN MISSOURI/IOWA TONIGHT. UPPER LOW BECOMES STACKED BY TUESDAY MORNING WITH DEEPENING SURFACE LOW. COLD FRONT SHOULD RACE ACROSS ARKANSAS AND LOUISIANA SECTIONS OF FORECAST AREA AND BE OUT OF THE AREA BY AFTERNOON. BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS ALONG THE FRONT BUT STORMS ARE MOVING SO FAST WILL NOT MENTION IN FORECAST. WILL PUT SEVERE IN ALL AREAS AHEAD OF THE FRONT AND USE EARLY. MESOETA SHOWING WRAP AROUND CLOUDINESS SHOULD AFFECT SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS TONIGHT BUT CLEAR THE AREA BY TUESDAY MORNING. WILL PUT SKIES MOSTLY CLEAR ALL OTHER AREAS TONIGHT. TUESDAY LOOKS TO BE A SUNNY DAY WITH DRY SOUTHWEST WINDS AROUND LARGE SURFACE LOW TO THE NORTHEAST. A WEAK FRONT WILL PASS THROUGH WEDNESDAY AS TODAYS FRONT MOVES BACK NORTH TOWARDS THE LOUISIANA COAST WITH THE AVN HINTING AT OVERRUNNING ALONG THE COAST AND SOUTHERN LOUISIANA WEDNESDAY. WILL KEEP SKIES PARTLY CLOUDY FOR NOW ON WEDNESDAY. 09 PRELIMS... SHV 60/41/64/39 8001 MLU 65/43/66/42 +101 TXK 55/39/61/37 7001 TYR 56/40/64/39 5001 LFK 62/41/67/41 7001 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 2:34 AM CST | Severe Thunderstorm Warning | SHV | Camp, Morris | 26 min |
| Jan 29, 2:58 AM CST | Severe Thunderstorm Warning | SHV | Cass | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.